MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-35
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield that had resistance with the phenom 27 microcatheter and failed to open.The patient was undergoing a procedure via right femoral artery access for flow diverter treatment of an internal carotid artery (ica) c5 segment unruptured saccular aneurysm.The aneurysm max diameter was 20.5 mm and the neck diameter was 11 mm.The distal landing zone was 3.8 mm; the proximal landing zone was 4.6 mm.Vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.It was reported that the devices were prepared and catheter was flushed as indicated in the instructions for use (ifu).The phenom 27 microcatheter was delivered with the guidewire to the middle cerebral artery (mca) m3 segment.The pipeline was then delivered but, upon deployment, when the pipeline was less than 50% deployed, the pipeline stent distal end failed to open fully despite multiple attempts.The entire system was pulled back to the end of the ica c7 segment but the stent could still not be opened fully and could not achieve adequate wall apposition.The pipeline was not positioned in a bend.The pipeline was resheathed two or less times.No other steps or devices were used to open the pipeline.After repeated attempts, it was suspected that both the pipeline and the phenom 27 microcatheter were damaged so the devices were both removed.It was noted there had been resistance at the distal end of the catheter during the procedure as well.Both the pipeline and the phenom were replaced and two pipelines were ultimately implanted telescoping successfully to complete the procedure.There was no patient injury associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 231796188); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that resistance occurred when the stent was delivered to the mid-to-distal segment of the catheter.There were no damages observed on the pipeline push wire or catheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24597952
Report Number2029214-2026-00421
Device Sequence Number9561035
Product Code OUT
UDI-Device Identifier00763000284572
UDI-Public(01)00763000284572(17)280618(10)D046701
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-35
Device Catalogue NumberPED2-450-35
Device Lot NumberD046701
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer03/16/2026
04/23/2026
05/19/2026
06/17/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/09/2026
05/18/2026
06/16/2026
06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age60 YR
Patient SexFemale